Hail, Goshen
- When
- May 23, 6:10 PM MST to 6:13 PM MST
- Where
- Goshen County, 4 mi E of Yoder
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.917, -104.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 23, 12:45 PM MST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT MON MAY 23 2005 .SHORT TERM...TONIGHT...SCATTERED TSTMS HAVE DEVELOPED ACROSS SE WY AT EARLY AFTERNOON. A COLD FRONT CONTINUES TO PROGRESS SWRD ACROSS OUR ZONES. LIFTING FOR TSTMS WILL BE ACHIEVED BY A PASSING SHORTWAVE TROF AND COLD FRONTAL FORCING. LOW/MID LEVEL THETA-E RIDGE AXIS AND CONVECTIVE PARAMETERS FAVOR BEST CHANCE OF SEVERE TSTMS ACROSS THE SRN HALF OF THE WRN NEB PANHANDLE...WHERE TSTMS WILL CONTINUE LONGEST OVERNIGHT DUE TO DECENT LOW LEVEL THETA-E ADVECTION AND LOW LEVEL CONVERGENCE. TUE...SCATTERED AFTERNOON TSTMS EXPECTED AGAIN WITH GOOD LOW LEVEL CONVERGENCE AND ADEQUATE LOW/MID LEVEL MOISTURE AVAILABLE FOR INSTABILITY. RUBIN .LONG TERM... TUE NIGHT THROUGH FRI...NORTHWESTERLY FLOW ALOFT WILL DEVELOP TUE NIGHT AND WILL CONTINUE THROUGH FRI. WED WILL BE A BIT COOLER THAN TUE AS LOW LEVEL UPSLOPE FLOW CREATES A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS. SURFACE HIGH PRESSURE WILL EXTEND ACROSS THE GREAT PLAINS WED THROUGH FRI WITH SURFACE BASED UPSLOPE FLOW EACH DAY...ALTHOUGH MOISTURE THU AND FRI SHOULD BE SHUNTED FAR ENOUGH TO THE SOUTH TO PRECLUDE ANY MENTION OF PRECIPITATION OVER THE CYS FORECAST AREA...WITH THE POSSIBLE EXCEPTION OF A FEW AFTERNOON AND EVENING SHOWERS AND STORMS OVER THE MOUNTAINS. FRI NIGHT THROUGH MON...SHORT WAVE RIDGE IN PLACE AS WE HEAD TOWARDS THE WEEKEND. RIDGE AXIS PLACES OVERHEAD SATURDAY AFTERNOON YIELDING FAST/SW FLOW ALOFT IN ITS WAKE. SATURDAY SHALL REMAIN DRY AS SMALL MIDLEVEL DISTURBANCE PROPAGATES TO OUR SOUTH. INCREASING SW FLOW ALOFT IN RESPONSE TO DIGGING PAC NW TROUGH AS WELL AS PASSING MIDLEVEL DISTURBANCES WILL ENHANCE THE CHANCE OF AFTERNOON/EVENING -TSRA SUNDAY THROUGH MONDAY...AS THE AREA REMAINS IN WEAK SFC UPSLOPE REGIME. EXPECT NEAR NORMAL TEMPS AS WE PROGRESS THROUGH THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JR/DEMKO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1101 AM MDT MON MAY 23 2005 WYZ059>070-241715- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1101 AM MDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING BY LATE EVENING. THE LEAST COVERAGE OF THUNDERSTORMS WILL BE ACROSS THE WEST WITH THE GREATEST COVERAGE EAST OF THE LARAMIE RANGE. SOME STRONG THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE RANGE. THE STRONGEST OF THESE STORMS WILL PRODUCE MODERATE RAINFALL... WIND GUSTS TO 50 MPH AND SMALL HAIL. STORM MOVEMENT WILL BE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR MOST DAYS. FROM WEDNESDAY THROUGH FRIDAY...MOST OF THE THUNDERSTORMS WILL BE OVER ALBANY AND CARBON COUNTIES. OVER THE WEEKEND THE THUNDERSTORM COVERAGE WILL INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-241715- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1101 AM MDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THIS EVENING. SOME OF THE STORMS MAY BE SEVERE...WITH THE PRIMARY THREAT BEING DIME SIZE HAIL OR LARGER...ALTHOUGH A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS ARE MOST LIKELY ACROSS BANNER...MORRILL...KIMBALL AND CHEYENNE COUNTIES...WHERE THUNDERSTORMS WILL CONTINUE WELL INTO THE NIGHT. STORM MOVEMENT WILL BE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE TUESDAY AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER. A LULL IN THUNDERSTORM COVERAGE WILL OCCUR WEDNESDAY THROUGH FRIDAY. OVER THE WEEKEND...THUNDERSTORM COVERAGE WILL INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. RUBIN
The Cheyenne radar (KCYS), 98 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446414.